Alert archive / Washington / Red Flag Warnings in 2017

Red Flag Warning 4, NWS Pendleton, OR

June 25, 2017

NWS Pendleton, OR issued this red flag warning at Jun 25, 2017, 2:42 PM PDT. It took effect at Jun 26, 2017, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2017, 2:42 PM PDT (21:42 UTC)
In effect from
Jun 26, 2017, 11:00 AM PDT
Expired
Jun 26, 2017, 10:00 PM PDT
In force
11 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

782 
WWUS86 KPDT 252142
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
242 PM PDT Sun Jun 25 2017

...UNSTABLE CONDITIONS WITH HAINES VALUES OF 6 COMBINED WITH LOW
HUMIDITY WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH
THROUGH THIS EVENING...

...THUNDERSTORMS WITH ABUNDANT LIGHTNING ACROSS CENTRAL AND
PORTIONS OF NORTHEAST OREGON MONDAY AFTERNOON AND EVENING...

.Very hot and unstable conditions with low humidities will
prevail through this evening across the lower elevations, with
Haines values of 6. A Pacific frontal system will increase 
moisture and instability across central Oregon Monday. Scattered 
to numerous thunderstorms with abundant lightning can be 
expected. In the grassy areas of central Oregon...the Heppner 
District...and ODF John Day, new fires from lightning strikes may 
spread rapidly.

ORZ640-260600-
/O.UPG.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
/O.NEW.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
/O.CON.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
Central Mountains of Oregon-
242 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 
640...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY FOR 
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 11 AM to 10 PM PDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oregon...Fire weather zone 640.

* TIMING...A combination of Haines 6 values and low humidity will
  continue through this evening. Thunderstorms will develop late
  Monday morning, increasing Monday afternoon and evening.

* HAINES...Level 6, falling to level 5 late tonight.

* HUMIDITY...Minimum values of 8 to 13 percent late this afternoon.

* LIGHTNING ACTIVITY LEVEL...4 on Monday which means abundant 
  lightning is expected.

* PRECIPITATION...Storms on Monday will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ644-260600-
/O.UPG.KPDT.FW.A.0002.170626T1700Z-170627T0500Z/
/O.NEW.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
Central Blue Mountains-
242 PM PDT Sun Jun 25 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 
644...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect from 11 AM to 10 PM PDT Monday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oregon...Fire weather zone 644.

* TIMING...Thunderstorms will develop late Monday morning, 
  increasing Monday afternoon and evening.

* LIGHTNING ACTIVITY LEVEL...4 which means abundant lightning is 
  expected.

* PRECIPITATION...Storms will initially bring little
  precipitation but will gradually become wet with some storms 
  producing moderate downpours. 

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ641-WAZ641-675-260600-
/O.CON.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
242 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS VERY HOT
AND DRY CONDITIONS FOR FIRE WEATHER ZONES 641, 641, AND 675...

* AFFECTED AREA...In Oregon...Fire weather zone 641. In Washington...Fire
  weather zones 641 and 675.
  
* TIMING...Through this evening.

* HAINES...Level 6.

* HUMIDITY...Minimum values of 8 to 14 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
713 
WWUS86 KPDT 260535
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
1035 PM PDT Sun Jun 25 2017

...THUNDERSTORMS WITH ABUNDANT LIGHTNING ACROSS CENTRAL AND 
PORTIONS OF NORTHEAST OREGON MONDAY AFTERNOON AND EVENING...

.A Pacific frontal system will increase moisture and instability 
across central Oregon Monday. Scattered thunderstorms with 
abundant lightning can be expected. In the grassy areas of central
Oregon...the Heppner District...and ODF John Day, new fires from 
lightning strikes may spread rapidly.

ORZ640-261700-
/O.EXP.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
/O.CON.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
Central Mountains of Oregon-
1035 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
MONDAY FOR VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE
640...
...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
VERY HOT AND DRY CONDITIONS FOR FIRE WEATHER ZONE 640...

The National Weather Service in Pendleton has issued a Red Flag 
Warning, which is in effect from 11 AM to 10 PM PDT Monday. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...In Oregon...Fire weather zone 640.

* TIMING...Thunderstorms will develop late Monday morning, 
  increasing Monday afternoon and evening. 

* LIGHTNING ACTIVITY LEVEL...4 on Monday which means abundant 
  lightning is expected.

* PRECIPITATION...Storms on Monday will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly in
  the grasses and shrubs. Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ641-WAZ641-675-260645-
/O.EXP.KPDT.FW.W.0003.000000T0000Z-170626T0600Z/
Lower Columbia Basin of Oregon-Lower Columbia Basin of Washington-
Eastern Washington Southern Columbia Basin-
1035 PM PDT Sun Jun 25 2017

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS VERY HOT AND DRY
CONDITIONS FOR FIRE WEATHER ZONES 641, 641, AND 675...



$$

ORZ644-261700-
/O.CON.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
Central Blue Mountains-
1035 PM PDT Sun Jun 25 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM PDT
MONDAY FOR ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONE 644...

* AFFECTED AREA...In Oregon...Fire weather zone 644.

* TIMING...Thunderstorms will develop late Monday morning, 
  increasing Monday afternoon and evening.

* LIGHTNING ACTIVITY LEVEL...4 which means abundant lightning 
  is expected. 

* PRECIPITATION...Storms will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
503 
WWUS86 KPDT 261607
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
907 AM PDT Mon Jun 26 2017

...THUNDERSTORMS WITH ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS ACROSS
CENTRAL AND PORTIONS OF NORTHEAST OREGON THIS AFTERNOON AND 
EVENING...

.A Pacific frontal system will increase moisture and instability
across central Oregon today. Scattered thunderstorms with 
abundant lightning can be expected. Some storms may bring gusts to
55 mph or greater. In the grassy areas of central Oregon...the 
Heppner District...and ODF John Day, new fires from lightning 
strikes may spread rapidly.

ORZ640-644-270015-
/O.CON.KPDT.FW.W.0004.170626T1800Z-170627T0500Z/
Central Mountains of Oregon-Central Blue Mountains-
907 AM PDT Mon Jun 26 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING AND GUSTY
OUTFLOW WINDS...

* AFFECTED AREAS...In Oregon...Fire weather zones 640 and 644.

* TIMING...Thunderstorms will develop this afternoon and increase
  in coverage after 4 PM. 

* LIGHTNING ACTIVITY LEVEL...4 which means abundant lightning is 
  expected.

* PRECIPITATION...Storms will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
191 
WWUS86 KPDT 262150
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
250 PM PDT Mon Jun 26 2017

...THUNDERSTORMS WITH ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS
ACROSS CENTRAL AND NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS
AFTERNOON AND EVENING...

.Thunderstorms producing frequent lightning have been observed
across central and northeast Oregon this afternoon. Some storms
are producing gusts up to 50 mph. Thunderstorms will travel 
northeast late this afternoon and evening and affect the eastern 
half of the Lower Columbia Basin and along the Blue Mountain 
Foothills. Where the fine fuels such as grass and shrubs are 
located, new fires from lightning strikes may spread rapidly.

ORZ641-643-645-WAZ641-643-270500-
/O.EXA.KPDT.FW.W.0004.000000T0000Z-170627T0500Z/
Lower Columbia Basin of Oregon-Northern Blue Mountains of Oregon-
Wallowa District-Lower Columbia Basin of Washington-
Blue Mountains of Washington-
250 PM PDT Mon Jun 26 2017

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING AND GUSTY OUTFLOW
WINDS...

The National Weather Service in Pendleton has issued a Red Flag
Warning, which is in effect until 10 PM PDT this evening. 

* AFFECTED AREAS...Fire weather zones 641 east of the Tri Cities 
  and Boardman and the grassy areas of fire zones 643 and 645.

* TIMING...Thunderstorms will increase in coverage after 4 PM.
  

* LIGHTNING ACTIVITY LEVEL...4 which means abundant lightning 
  is expected. 

* PRECIPITATION...Storms will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ORZ640-644-270500-
/O.CON.KPDT.FW.W.0004.000000T0000Z-170627T0500Z/
Central Mountains of Oregon-Central Blue Mountains-
250 PM PDT Mon Jun 26 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING AND GUSTY
OUTFLOW WINDS...

* AFFECTED AREAS...In Oregon...Fire weather zones 640 and 644.

* TIMING...Thunderstorms have already developed in this area and
  will continue through the evening hours.  

* LIGHTNING ACTIVITY LEVEL...4 which means abundant lightning 
  is expected. 

* PRECIPITATION...Storms will initially bring little 
  precipitation but will gradually become wet with some storms 
  producing moderate downpours.

* IMPACTS...Any fires that develop will likely spread rapidly 
  in the grasses and shrubs. Outdoor burning is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
668 
WWUS86 KPDT 270440
RFWPDT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pendleton OR
940 PM PDT Mon Jun 26 2017


ORZ640-644-270545-
/O.EXP.KPDT.FW.W.0004.000000T0000Z-170627T0500Z/
Central Mountains of Oregon-Central Blue Mountains-
940 PM PDT Mon Jun 26 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
LIGHTNING FOR FIRE WEATHER ZONES 640 AND 644...



$$

ORZ641-643-645-WAZ641-643-270545-
/O.EXP.KPDT.FW.W.0004.000000T0000Z-170627T0500Z/
Lower Columbia Basin of Oregon-Northern Blue Mountains of Oregon-
Wallowa District-Lower Columbia Basin of Washington-
Blue Mountains of Washington-
940 PM PDT Mon Jun 26 2017

...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR
LIGHTNING FOR FIRE WEATHER ZONES 641, 641, 643, 643, AND 645...



$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 25, 10:30 AM PDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 10:30 AM PDT, 4 hours 12 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
1030 AM PDT Sun Jun 25 2017

Updated AVIATION Discussion

.SHORT TERM...Today through Monday night...Have raised today's
temperatures 1-3 degrees north of a line from Madras to Pendleton
to Dayton based upon 0zSun-0zMon temperature increase in the
HRRR/NAM models in the lower and mid levels. Many sites likely to
set daily record. Watching a band of moisture moving slowly north
at about 15 mph over northern CA just about to enter southwest
OR. There were thunderstorms with this band on Saturday and
overnight. Current speed would put this band of moisture into
southwest Deschutes County in late afternoon/early evening. So
current forecast of isolated thunderstorms along east slopes of
Oregon Cascades and central Oregon after 5 pm looks good. As ridge
moves east and upper level trof enters the area on Monday,
chances for thunderstorms will spread to the east and temperatures
will retreat 5 to 10 degrees due to extra clouds and cooling
aloft. There will also be a push of marine area beginning in areas
near the Cascades.

&&

.AVIATION...18Z TAFs...VFR conditions will prevail through the next
24 hours, though there may be cumulus buildups this afternoon over
the mountains and in Central Oregon. Tonight there will be
increasing mid and high clouds ahead of a trough moving NE and
approaching the northern California coast. Winds will be light and
generally less than 10 kts. Polan

.FIRE WEATHER...Hot and dry conditions will prevail today, with highs
100 or higher expected across the lower elevations, along with
minimum RH's of 8-15 percent. With a high Haines index of 6 across
much of the area today, will continue the Red Flag Warning for the
lower elevations. Isolated thunderstorms will likely develop across
Central Oregon this evening, but with coverage limited and RH's
increasing by the time any convection does develop, a significant
fire weather threat is unlikely. On Monday, scattered thunderstorms
will develop in Central Oregon and across the Oregon mountains in
the afternoon. Abundant lightning combined with outflow winds from
storms may create rapidly spreading wildfires. A Fire Weather Watch
remains in effect from Monday afternoon through Monday evening for
Oregon fire weather zones 640 and 644. Additionally, breezy winds
with continued low humidity expected on Monday and Tuesday
afternoons, though the humidity will be a few percent higher than
this weekend, may create fire weather concerns as well. Confidence
is not there at this time for a watch and models today have trended
lighter with winds, so will opt to keep an eye on that situation for
now.

&&

.PREVIOUS DISCUSSION... /issued 252 AM PDT Sun Jun 25 2017/

SHORT TERM...Today through Monday night...An upper level ridge over
the Pacific Northwest will shift slowly east today as an upper low,
currently near 34N/134W, pushes towards the region. Will still see a
hot and dry day today with a few locations possibly nearing record
high temps. The approaching upper low and eastward shifting upper
ridge will cause the flow aloft to become increasingly southerly
today. As such, will see a gradual increase of mid and high level
moisture into central Oregon late today and this evening. This
moisture is expected to interact with instability induced by daytime
heating, causing the development of stray, high based showers or
thunderstorms over central Oregon this evening. A few high based
showers and possibly a thunderstorm or two look to linger through
the overnight hours from south-central Washington south to central
Oregon. On Monday, these isolated high based showers or storms
should spread over a larger portion of the area during the morning.
The weakening upper low will push through the region Monday
afternoon and evening. The energy and increased moisture associated
with this system will cause isolated to scattered showers and
thunderstorms over a good portion of the area during this time
frame. Shear will be relatively strong from central Oregon to
northeast Oregon, and strong wind gusts will be possible from
thunderstorms. SPC has a marginal risk of severe thunderstorms
indicated for portions of the area Monday. High temps Monday will be
a bit cooler due to increased cloud cover. Areas in the lee of the
Cascades will see further cooling due to an increasing intrusion of
marine air Monday afternoon. Winds will be breezy in the Gorge
Monday, with these winds working into the Columbia Basin late in the
day and the evening. 90

LONG TERM...Tuesday through Sunday...High pressure aloft will
dominate the weather in the extended period. There will be breezy to
windy conditions over a good portion of the forecast area on Tuesday
behind a departing upper trough and weather system. After Tuesday
high pressure will rebuild back over the region with another warming
trend...though it will be slow. Winds through this period will be
generally light (Wednesday through Sunday). Temperatures will start
out in he mid 70s to mid 80s in the lower elevations on Tuesday and
will gradually warm to the mid 80s to around 90 by Sunday. It will
be dry and stable through the extended period. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT 102  64  93  59 /   0   0  20  30
ALW 103  69  94  64 /   0   0  20  30
PSC 103  66  97  62 /   0   0  20  20
YKM 103  67  97  59 /   0  10  10  10
HRI 104  66  96  60 /   0   0  20  20
ELN 103  64  91  56 /   0  10  10  10
RDM  99  58  88  48 /   0  20  40  10
LGD  96  56  92  56 /   0  10  20  50
GCD  99  62  93  55 /   0  10  50  50
DLS 104  68  89  61 /   0  20  20   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Monday morning through Monday evening
     for ORZ640-644.

     Red Flag Warning until 11 PM PDT this evening for ORZ640-641.

WA...Red Flag Warning until 11 PM PDT this evening for WAZ641-675.

&&

79/99/90/88

Nearby

Red Flag Warnings in Washington, 2017Red Flag Warnings in Oregon, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.